| Catalog Number |
400SMTHXSFT0202 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/20/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-02116.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a cerebral aneurysm using penumbra smart coils (smart coils).During the procedure, the physician placed three non-penumbra coils and one smart coil in the target vessel using a non-penumbra microcatheter.While attempting to insert a new smart coil into the microcatheter, the smart coil became stuck inside its introducer sheath; therefore, it was removed.The physician then attempted to use another smart coil but the issue occurred; therefore, it was removed.The procedure was completed using other coils.There was no report of an adverse effect to the patient.